Florida, 2021Lightning Strike in Florida, July 26, 2021
July 26, 2021 · NWS MFL · 1 event in 1 county or zone
Typical summertime pattern for South FL, with showers and scattered to an isolated storm along the east coast through the first half of the day - transitioning to the interior and southwest Florida with storms becoming more numerous and robust by the afternoon hours. Lightning was the main hazard, and unfortunately struck two people on a beach near Naples.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Typical summertime pattern for South FL, with showers and scattered to an isolated storm along the east coast through the first half of the day - transitioning to the interior and southwest Florida with storms becoming more numerous and robust by the afternoon hours. Lightning was the main hazard, and unfortunately struck two people on a beach near Naples.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 26, 2:18 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 26, 2:18 PM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Miami FL
318 PM EDT Mon Jul 26 2021
...South Florida Returns to Typical Summer Weather Pattern This
Week Into Next Weekend...
.SHORT TERM...
Short Term (Rest of Today and Tuesday)...
Scattered to numerous showers and storms this afternoon and evening
along the metro areas and then focusing more over the interior this
evening. Little steering flow aloft with slow moving storms and high
rainfall rates will lead to localized flooding potential. Flooding
will mainly be the nuisance flooding of streets, parking lots and
low- lying areas. The confidence of flash flooding is diminishing,
however will continue to hold the Flood Watch through this evening,
when it will likely be allowed to expire. Frequent lightning and a
gusty wet downburst may be possible with the strongest storms this
evening.
High pressure ridge begins to build back in over the Atlantic with
the western portion nudging into Central/South Florida with a light
southeasterly wind flow. Lingering increased moisture will lead to an
enhanced diurnal pattern across South Florida. With showers and
storms over the local waters and east coast in the morning and
afternoon before activity shifts to the interior and Gulf coast in
the afternoon and evening. Heavy downpours with poor drainage, low-
lying areas and locations that have seen high rainfall totals in the
previous days will be most prone to localized urban flooding. Gusty
winds and frequent cloud to ground lightning will also be possible
in the strongest storms.
High temperatures will be in low to mid 90s with heat indices in
the triple digits.
.LONG TERM...
Wednesday Through Next Weekend...
High pressure over the Atlantic waters will remain nearly
stationary for the second half of this week into next weekend, as
a low level through remains over Northern Florida. This will keep
the steering flow in a south to southeast direction over South
Florida. However, the steering flow will be less than 10 knots
allowing for the east and west coast sea breezes to develop each
day and push inland. Therefore, isolated to scattered showers and
thunderstorms will be possible over the east coast metro areas
during the overnight and morning hours before increasing into the
scattered to numerous range over the interior and west coast metro
areas in the afternoon and evening hours.
Highs will be in the lower to mid 90s each day except around 90
over the east coast metro areas. Lows will be in the 70s except
around 80 over the east coast metro areas for each night.
&&
.AVIATION(18Z TAFS)...
Brief MVFR to IFR ceilings and VIS reductions possible near heavier
showers and thunderstorms and will be handled with amendments
throughout the day as timing/location confidence increases. Light
winds once again overnight tonight.
&&
.MARINE...
Light to moderate south to southeasterly winds prevail through the
next several days. Scattered to numerous showers and thunderstorms
will be possible across the Atlantic and Gulf waters each day
through the middle of the week. Expect periods of rough seas and
gusty winds in and around any thunderstorm.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 92 78 92 / 20 50 50 40
West Kendall 77 92 77 93 / 20 50 50 40
Opa-Locka 78 92 78 93 / 20 50 50 40
Homestead 77 91 78 90 / 20 40 40 30
Fort Lauderdale 79 90 80 90 / 20 50 50 40
N Ft Lauderdale 79 90 79 91 / 20 50 50 40
Pembroke Pines 77 90 79 92 / 20 50 50 40
West Palm Beach 77 91 76 91 / 10 50 50 50
Boca Raton 78 92 78 90 / 20 50 50 40
Naples 77 90 79 91 / 40 50 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ068>070-072-074-
168-172-173.
AM...None.
GM...None.
&&
Tonight/Tuesday and Aviation/Marine...Kelly
Tuesday Night through Monday...BNB
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 26, 3:58 PM EST, 1 hour 2 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
458 PM EDT Mon Jul 26 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
458 PM EDT Mon Jul 26 2021
...Flood Watch Remains in Effect Through 8pm Most Metro Areas...
...Moderate Risk of Rip Currents Along Atlantic Coast...
This hazardous weather outlook is for South Florida.
.DAY ONE...TONIGHT
Thunderstorms: Scattered showers and thunderstorms will develop
across portions of South Florida. The primary impacts will be
lightning strikes, gusty winds, and locally heavy rainfall.
Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low lying and poor drainage areas.
Highest chances of significant flooding will reside over metro areas
of South Florida.
Rip Currents: There is a moderate risk of rip currents along the
Atlantic Beaches.
Waterspouts: There is a slight chance of waterspouts over the local
South Florida waters.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Scattered to numerous showers and thunderstorms are possible until
mid week, then mainly scattered through the weekend. Frequent
lightning, heavy downpours, and gusty winds will be possible with the
strongest thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 26, 12:40 PM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
140 PM EDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FLASH FLOOD 2 S PLANTATION 26.10N 80.25W
07/26/2021 BROWARD FL PUBLIC
STANDING WATER ON I-595 WESTBOUND JUST WEST OF
UNIVERSITY DRIVE DUE TO HEAVY RAINFALL FROM
THUNDERSTORMS.
&&
EVENT NUMBER MFL2100044
BNBSpecial weather statement, Jul 26, 3:35 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
435 PM EDT Mon Jul 26 2021
FLZ070-071-073-262115-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
435 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 515 PM EDT...
* At 434 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles north of Dade-Collier
Training Airport, or 30 miles east of Chokoloskee, moving west at
10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Big Cypress National Preserve and Dade-Collier Training Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2606 8073 2583 8084 2590 8115 2617 8103
TIME...MOT...LOC 2034Z 109DEG 10KT 2596 8090
CWC
Lightning, Collier
- When
- July 26, 5:00 PM EST
- Where
- Collier County, 1.29 mi WSW of North Naples
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 26.220, -81.818
Broadcast media relayed a report of two people, one adult and one child, struck by lightning on Clam Pass Beach in Naples. Injuries were minor to moderate and both persons were taken to a local hospital.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 26, 2021$1.9 million · EF1 · 10 events
- Hail and Damaging Winds in Maryland, July 26, 2021$413,000 · 1.25 in hail · 8 events
- Damaging Winds and Lightning Strike in Virginia, July 26, 20212 injured · $63,000 · 60 kt wind · 18 events
- Damaging Winds in Michigan, July 26 to 27, 2021$151,000 · 78 kt wind · 6 events
- Flash Flooding and Hail in New Mexico, July 26, 2021$145,000 · 0.88 in hail · 4 events
- Damaging Winds in District of Columbia, July 26, 2021$120,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, July 26, 2021$25,000 · 3 in hail · 29 events
- Damaging Winds and Lightning Strikes in Virginia, July 26, 20211 injured · $29,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Virginia, July 26, 2021$40,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, July 26 to 27, 202167 kt wind · 27 events
- Flash Flooding in California, July 26, 2021$26,000 · 7 events
- Flash Flood in New Hampshire, July 26, 20211 injured · $20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968350.